| Model Number |
DLF100515 |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l14367) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00409, and 3008114965-2020-00410.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the procedure, the 5mm x 15cm deltafill 10 coil (dlf100515 / l14367) was one of three coils chosen to be used as the first framing coil of the procedure.This coil could not be advanced nor retrieved by the physician.The physician removed the coil and the microcatheter (unknown brand) at the same time.Inspection after the coil and microcatheter were removed revealed that the coil had become stretched.A second 5mm x 15cm deltafill 10 coil (dlf100515 / l13007) was used, but this coil failed to detach; the audible signal was heard but the coil did not detach.A third coil, a 5mm x 10cm deltafill 10 coil (dlf100510 / l11281) was used but it also failed to detach.The physician replaced this third coil with another 5mm x 10cm deltafill 10 coil.The fourth attempt was successful, and the procedure was successfully completed.There was no report of any patient adverse event or complication.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the conclusion in follow-up report#1.The correction is only applicable to manufacture report number: 3008114965-2020-00411.[corrected information]: coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Attempts to obtain additional information on the reported issue encountered was unsuccessfully.The exact cause of the observed condition of the returned device / coil could not be conclusively determined.The complaint documented that during the procedure, the coil could not be advanced nor retracted, it is possible that force may have been applied during the attempt to advance / retract the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 15cm deltafill 10 coil left the manufacturing facility with the embolic coil in stretched condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00409, 3008114965-2020-00410, and 3008114965-2020-00411.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 10/26/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure, the 5mm x 15cm deltafill 10 coil (dlf100515 / l14367) was one of three coils chosen to be used as the first framing coil of the procedure.This coil could not be advanced nor retrieved by the physician.The physician removed the coil and the microcatheter (unknown brand) at the same time.Inspection after the coil and microcatheter were removed revealed that the coil had become stretched.A second 5mm x 15cm deltafill 10 coil (dlf100515 / l13007) was used, but this coil failed to detach; the audible signal was heard but the coil did not detach.A third coil, a 5mm x 10cm deltafill 10 coil (dlf100510 / l11281) was used but it also failed to detach.The physician replaced this third coil with another 5mm x 10cm deltafill 10 coil.The fourth attempt was successful, and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device malfunction were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 15cm deltafill 10 coil was returned contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 97cm from the proximal end.The dpu and the embolic coil were protruding from the introducer.No other anomalies were observed.The marker band was found at 50cm from the hub; this is within specification.Microscopic inspection was performed.The embolic coil was observed in stretched condition and protruding from the introducer.Functional evaluation was precluded due to the embolic coil in stretched condition.A review of manufacturing documentation associated with this lot (l14367) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 5mm x 15cm deltafill 10 coil could not be advanced nor retrieved by the physician during the procedure.Due to the condition of the coil being stretched, functional evaluation could not be performed, and the issue related to the coil not being able to be advanced nor retracted could not be confirmed through functional evaluation.The reported issue related to the embolic coil had stretched when the physician removed the coil and the microcatheter from the patient was confirmed.Microscopic inspection of the returned device confirmed the coil was in stretched condition and protruding from the introducer.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Attempts to obtain additional information on the reported issue encountered was unsuccessfully.The exact cause of the observed condition of the returned device / coil could not be conclusively determined.The complaint documented that during the procedure, the coil could not be advanced nor retracted, it is possible that force may have been applied during the attempt to advance / retract the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 15cm deltafill 10 coil left the manufacturing facility with the embolic coil mechanically ripped off and stretched as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00409, 3008114965-2020-00410, and 3008114965-2020-00411.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.